# SDR 2017FA0000398

- Difficulty date: August 9, 2017
- Submitted: August 9, 2017
- Operation: General aviation
- Aircraft: N4770L
- Make and model: Piper PA 28-180
- Aircraft serial: 284102
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Belly
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION,  A 4.5 INCH CRACK WAS FOUND IN THE SKIN AT THE AFT EDGE OF THE BOTTOM CHANNEL STIFFENER, REAR SPAR LOCATION.  STOP DRILLED THE CRACK AND INSTALLED A DOUBLER.   AIRFRAME HAS 6261 HRS AND WAS USED FOR FLIGHT TRAINING.  REPETITIVE STRESS LOADING AND FLEXING IN THAT AREA OF STRESS CONCENTRATION MOST LIKELY CAUSED THE SKIN TO CRACK FROM FATIGUE.
